MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX FILTER PRO; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX FILTER PRO; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number G1732
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that blood would leak through the filter pro.There was no patient involvement and no patient harm reported.
 
Additional Manufacturer Narrative
B3.Date of event: month and year of event have been provided, but day is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Investigation summary: received for investigation nine presentation boxes.The actual syringe and filter-pro device, used by the customer at the time of the complaint, was not returned for investigation.Visual inspection of the returned samples did not reveal any defects or anomalies.To verify the issue of possible leakage, 110 returned samples (taken from all boxes) were function tested.A test syringe was partially filled with dye solution.The luer of the syringe was held uppermost while the plunger was pulled back to allow an air pocket to form inside the syringe.While continuing to hold the syringe with luer uppermost, the filter-pro device was seated onto the syringe luer using a push and twist motion to fully seat the components together.The syringe was gently tapped to move all trapped air towards the luer of the syringe.The plunger was slowly advanced upward (toward the zero mark) until the trapped air was displaced through the filter-pro device and the fluid contacted the filter material, sealing off the syringe contents.Results: fifty-four returned samples did not pass the leak test.Within 10 seconds liquid was escaping through one edge of the filter-pro.(where the housing material meets the filter material).The area of leakage was visually inspected, however due to sample had been used, it could not be stated with confidence either the area was damaged, had a short fill or was not properly sealed.While the allegation was confirmed, the exact problem source for the compromised filter-pros could not be identified with any confidence.No further action will be conducted at this time.Complaint information will continue to be monitored for any new information or adverse trends and further actions taken accordingly.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
PORTEX FILTER PRO
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19764854
Report Number1217052-2024-00059
Device Sequence Number8777752
Product Code JKA
UDI-Device Identifier10351688070562
UDI-Public(01)10351688070562(17)290306(10)4466990
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K911638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG1732
Device Lot Number4466990
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown